Tuesday, December 22, 2015

Psychotropics--When Rare Side-Effects Pounce

It never seems to fail. Just when I think my combination of medication is working together like peanut butter and jelly, the rarest of the rare side-effects take over.

My lips are severely chapped. I have tried at least a dozen remedies from regular chapstick to castor oil to Vaseline, and on from there. It gets better for a day or two and then it's all...tricked ya! I'm talking blood, cracking, skin wanted to be pulled at (not healthy for a self-harmer).

My nose is one giant scab on the inside. I slather Vaseline and castor oil on it to keep it from cracking and pouring blood in public places. It hurts. Humidifiers are expensive.

I've been experiencing joint pain, which I automatically assumed was arthritis because it runs in my family. I live on the third floor. The pain is in my right knee. I'll leave it at that.

Cover your eyes if you don't want to know about this but alas it is true...yeast infections.

I have little desire to eat resulting in weight loss. Not a bad thing though, right? What girl doesn't want to attach a safety pin to hold her pants up? I love food though. I love to cook it, smell it, taste it, devour it...so lack of appetite isn't acceptable.

I'm exhausted and yet I can't sleep unless I double dose my anti-anxiety medication, which of course, is addicting.

At first I thought maybe I was just getting sick. But then I did it. I Googled. "Rare side-effects of..." and there it was. A laundry list of matches.

I emailed my doctor that I was stopping the drug I assumed was causing it. Cold turkey is never the way to go with psychotropics. I know this. I've done it and felt like a junkie hovered over the toilet with vomit in my hair, the cold of the porcelain on my cheek the only relief in between retches.

I contacted him on Saturday and because he's amazing, he called all the contact numbers I have in my file to get me on the phone to talk me off the ledge. So now I'm tapering to a dose that alleviates these rare effects but will have minimal effects on my mood. He mentioned a few other drugs that are hardcore and require regular blood testing. Drugs I've been on before and couldn't handle. I'm not ready for those drugs. Not yet.

Basically I told him I give up. I knew I would be stabilized and feeling beyond fantastic for a time and then it would fade overnight. And it did.

He's on call for the next few days before he goes on vacation. I'm holding on for now. So many negative things are happening in my life right now and I need mental stability.

This is all one giant recipe for disaster.


No comments:

Post a Comment

Share your thoughts!